1400: Follow-up assessment after the infusion of 30 mL/kg of 0.9% saline bolus (1850 mL total) was infused. Vital signs: T 103.4° F (39.7° C), P 104, RR 22, BP 90/61, pulse oximetry reading 95% on room air.
1410: The physician was notified of the vital signs, and a verbal order for a dopamine drip was received for 5 mcg/kg/minute to titrate to a MAP of 65 mm Hg. The order was read back and verified.
1415: Dopamine infusion started in the client's right antecubital peripheral vascular access device.
1445: The client reports 'stinging' pain at the vascular access site. The site had erythema, swelling, and tenderness when touched. The infusion was stopped.
The nurse reviewed all nursing note entries and notified the physician of the vascular access device assessment findings
➢ Complete the diagram by dragging from the choices below to specify what condition the client is most likely experiencing, two (2) actions the nurse should take to address that condition, and two (2) parameters the nurse should monitor to assess the client's progress
Action to Take: Obtain a prescription for phentolamine | Flush the vascular access device | Aspirate any residual medication | Restart the infusion at a lower rate
Potential Condition: Extravasation | Hematoma | Infiltration | Phlebitis
Parameters to Monitor: Urinary output | Neurovascular status of affected extremity | Drainage at vascular access site | Pain level
Action to Take: Obtain a prescription for phentolamine | Flush the vascular access device | Aspirate any residual medication | Restart the infusion at a lower rate
Parameters to Monitor: Urinary output | Neurovascular status of affected extremity | Drainage at vascular access site | Pain level
Sign in to reveal the correct answer & rationale
A free account unlocks answers for the preview questions in every exam. A pass unlocks all of them.